MAUDE Adverse Event Report: DEPUY-SYNTHES BENGAL STACKABLE MONOLITH

DEPUY-SYNTHES BENGAL STACKABLE MONOLITH
Model Number 177306130
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 06/10/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Post-op imaging studies demonstrate that the bengal stackable monolith [(b)(4)] was shown to have fractured following implantation into patient's neck following c7 single-level anterior cervical corpectomy and fusion (accf).The device construct consists of monoblock lordotic profile with 12 x 14 mm footprint and 30 mm height.Imaging also demonstrates that the device pistioned into the adjacent t1 vertebra approximately 10 mm (greater than 3 mm which is considered clinically significant) resulting in loss of intervertebral space collapse and neurocompromise.The device is not approved or cleared for any intended uses in the cervical spine.The design rationale including dimensions and lordotic profile of the device are consistent with spinal implants intended for use in the cervical spine.The 510(k) and device labeling, however, represents that the device is explicitly to be used in the thoracolumbar spine.

Brand Name
BENGAL STACKABLE MONOLITH
Common Device Name
BENGAL STACKABLE MONOLITH
Manufacturer (Section D)
DEPUY-SYNTHES
MDR Report Key6721432
Report NumberMW5071050
Device Sequence Number11085527
Product Code MQP
UDI-Device Identifier10705034060873
UDI-Public10705034060873
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Voluntary
Initial Reporter Occupation No Information
Type of Report Initial
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number177306130
Device Catalogue Number177306130
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/14/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention; Disability;
Patient Age46 YR
Patient Weight82